We understand that people with cancer are worried about coronavirus. Here is the latest guidance. We will update it regularly.

Breast cancer

Affected by breast cancer? Join this group to share experiences and ask questions to people who understand what you're going through.

Emotional Issues

Mella32
Posted by

Hi 

I am due to have the last of my chemo treatments on Thursday ! Been on the FEC-T regime! .found the side effects on the second part of treatment more long lasting !  Than the first half of treatment! I have managed okay and do at least 3 yoga classes a week to keep me going! 

I have not had any periods since mid April and find I have days when I'm so emotional, crying a lot and often have no reason  why ! I'm not sure If this is to do with hormones or not! Just wondered if anyone else was similar?? 

Thanks Mel x

lesleyhelen
Posted by

HI

I didn't have chemo, so I have no knowledge in relation to that.  However, I think the emotional side of being diagnosed with cancer is pretty overwhelming.  I know a lot of ladies on this site have suffered emotionally with their diagnosis and you're still going through it!  I think we have all found that it is a major shock and I was surprised how hard I found it to come to terms with.

Like you say, with not having any periods it may be to do with hormones as others with the ER reducing tablets do find that it lowers the mood because oestrogen is a 'happy' hormone.

Don't be too hard on yourself and accept whatever emotions you are feeling - don't  think that it's wrong at all!

By answering, I'm bumping your post to the first page, so hopefully other ladies who've had FEC-T may be able to offer some advice around this for you.

Kindest wishes to you,

Lesley x

Call Macmillan Support on 0808 808 0000 - 365 days a year 8am to 8pm  if you need to speak to someone. It's free from mobiles and landlines.

How to tag another member:  @name - and then look at the list of people who come up and click on the person you are tagging

What is a Community Champion?

Yorkshire_defector
Posted by

Fear not, I was in the same boat.  This was a complete surprise, as a stoic northerner, I was somewhat surprised by my new found ability to shed tears!  It was at its worst when people were nice (the b***ards!) and like you say sometimes its the smallest things.  I recall a time when having a blood test by the lovely chemo ward matron and was telling her what a super team she had and got very tearful, she was really worried about me and had to reassure her that this was just how it was...

I put this down to the chemo too as at that stage I had not started hormone treatment and have not had any emotional challenges about having cancer.

As am now on hormone tablets that am sure mess with everything too I can't tell you if it gets better or not.

And congrats for Thursday, a milestone indeed.

Sam

My secret? Being daft & staying positive.
Lucy51
Posted by

Hi Mel, 

going through cancer treatment is really tough and takes a lot from you, not just the physical. 

I didn’t have chemo or rads but my surgery didn’t go as expected and I’m waiting on recon. I rarely cried pre cancer but think I’ve cried pretty much every day since and I finished treatment in May 19. I still find things very difficult and very sad. It’s been described as a grieving process and I think that’s very true. You’re grieving for the person and life you had, the physical things you’ve lost and it takes time to find the new you. 

I have gone back to a counsellor I was seeing in December as I realise I need the help. When I was first diagnosed I went completely numb and as soon as I had my op fell apart. I’ve spent a lot of time feeling frustrated for not getting back to normal as I’ve always coped in the past and not being able to this time has only added to how I feel. 

I was given a copy of an article called After The Treatment Ends What Then which is worth a read. I’ll attach the link for you. 

https://www.workingwithcancer.co.uk/wp-content/uploads/2013/03/After-the-treatment-finishes-then-what.pdf

As you’re coming to the end of treatment give yourself plenty of time to recover and rest, that’s what you need now. If you find things tough please seek some counselling which your BCN should be able to help you with. 

Finally be very kind to yourself, you’ve been through a lot, sending you love and kindness xx 

Lucy x